MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: establishment name: (b)(6).Follow up in progress to obtain the information regarding hygiene microbiological investigation (hmi) report and cleaning, disinfection and sterilization (cds) from the customer.The device was returned to olympus.Prior to device evaluation, the olympus scope was sent to an independent laboratory for culture testing.The distal end unit, instrument/biopsy/suction channel, air/water channel and auxiliary water channel were tested and there was no microbial detection.The returned device was evaluated and there were few findings.The scope cover plate was detached.Adhesive on bending section cover had wear.The coating of the connecting tube was peeled.Due to wear of angle wire, bending angle in upward direction does not meet the standard value.The distal end was deformed.The investigation is ongoing.A supplemental report will be submitted upon completion of investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the evis exera gastrointestinal videoscope tested positive for contamination.Despite repeated washing including testing, germs were found.During reprocessing, staphylococci were found at the distal end and the auxiliary channel.The user did not report any other contamination or serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being submitted for additional information received from customer.Please see update to b5.The investigation is ongoing.A supplemental report will be submitted upon completion of investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer further reported that the affected device was quarantined after the first positive findings.Before the next two tests, the device was reprocessed.The device always tested positive with the swab at the distal end.Upon receiving the device back from olympus after inspection, it was noticed that the inside of the device had a small circular hairline crack (matching the positive findings).The customer will be testing the device again.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be specified.The event can be detected/prevented by following the following warning on insufficient reprocessing: ¿an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them.¿ olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17414333
Report Number9610595-2023-10786
Device Sequence Number21058416
Product Code FDS
UDI-Device Identifier04953170339837
UDI-Public04953170339837
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2023
Supplement Date Received by Manufacturer08/22/2023
09/25/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date08/24/2023
09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown